New Jersey, 2011

Rip Current in New Jersey, September 14, 2011

September 14, 2011 · NWS PHI · 1 event in 1 county or zone

m. EDT on the 14th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A 24-year-old man drowned in Seaside Heights (Ocean County) near the Casino Pier after he was caught in a rip current shortly after 5 p.m. EDT on the 14th. He was swimming with a 21-year-old woman when they became caught in the rip current. They were both struck by a wave. While the woman was pushed back to shore, the man was dragged farther out to sea. His body was found off the north side of the pier around 537 p.m. EDT and was pronounced dead a short time later.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 14, 4:54 PM EST, 6 minutes earlier.

Area forecast discussion, Sep 14, 4:54 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
554 PM EDT WED SEP 14 2011

.SYNOPSIS...
A STALLING COLD FRONT WILL CONTINUE TO WEAKEN ACROSS THE AREA TONIGHT.
FOR THURSDAY, A STRONGER COLD FRONT WILL TRACK THROUGH THE MIDDLE
ATLANTIC STATES, SPREADING NOTICEABLY COOLER AIR INTO THE REGION.
A LARGE AND COOL HIGH PRESSURE SYSTEM THEN BUILDS FROM THE GREAT
LAKES TO THE EASTERN SEABOARD FROM FRIDAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A COLD FRONT JUST TO OUR WEST WILL TEND TO WEAKEN AS IT SLOWLY
SLIDES EASTWARD TONIGHT. THERE HAS BEEN PLENTY OF INSTABILITY AHEAD
OF THE BOUNDARY IN COMBINATION WITH A SUBTLE SHORT WAVE TO HELP
INITIATE CONVECTION FROM SOUTH-CENTRAL PENNSYLVANIA ON SOUTHWARD.
THE CONVECTION HAS BEEN ABLE TO ORGANIZE INTO MORE OF A CLUSTER
WITH WARNINGS BEING ISSUED ON SOME OF THE MORE ROBUST CELLS. THIS
AREA WAS GENERALLY ON THE SOUTHEASTERN FRINGE OF THE STRONGER MID
TO UPPER LEVEL FLOW, ALTHOUGH SOME OF THIS IS NOW OVERSPREADING
PARTS OF THIS REGION. THE STEEP LOW-LEVEL LAPSE RATES COULD YIELD
SOME HAIL AND STRONG WIND GUSTS FROM THIS CONVECTION. IT APPEARS
THAT THE INSTABILITY WANES ACROSS OUR AREA, THEREFORE NOT REAL
CERTAIN HOW MUCH OF THIS ARRIVES INTO OUR WESTERN ZONES. WE WILL
KEEP POPS HIGHER ACROSS PORTIONS OF SOUTHEASTERN PENNSYLVANIA INTO
NORTHEASTERN MARYLAND AS A RESULT. GIVEN SOME UNCERTAINTY WITH THE
INTENSITY OF THIS, THE POPS ON THE LOWER SIDE AND THE LOW-LEVEL
LAPSE RATES BECOMING LESS STEEP WITH TIME DUE TO BOUNDARY LAYER
COOLING, DID NOT INCLUDE ENHANCED WORDING ATTM. THIS CONVECTION
SHOULD GENERALLY FADE LATER THIS EVENING AS INSTABILITY WANES AND
NO REAL LARGE SCALE FORCING IS PRESENT FOR MOST OF THE NIGHT.

A MUCH STRONGER COLD FRONT THEN APPROACHES LATE WITH THE POTENTIAL
FOR MORE WIDESPREAD SHOWERS AND ISOLATED THUNDER MOVING INTO THE
NORTHWESTERN ZONES TOWARD DAYBREAK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE 12Z/14 GFS WHILE SLIGHTLY FASTER THAN THE NAM WAS ALSO SLOWER
THAN ITS PREDECESSOR 06Z CYCLE AND IT LOOKS LIKE MODELS ARE BECOMING
MORE CONFIDENT OF A STG WIND DRIVEN CAA SITN DURING THU AFTN.

THURSDAY...12Z/14 NAM IS BACK TO YDYS SOLN WITH MID 80S PHL EASTWARD
AT 18Z THEN A STRONG CFP WITH SHARPLY FALLING TEMPS...BRIEF HEAVY
SHOWERS AND ISOLATED TSTMS AND NW WIND GUSTS NEAR 35 KT.

USED MOSTLY NAM TEMPS FOR THU BEFORE BLENDING LATE IN THE DAY WITH
GFS MOS.

HIGH WIND COMPOSITES FROM THE NAM SUGGEST A 3-4 HR WINDOW OF 38-44KT
NW WIND GUSTS BETWEEN 20Z/15 AND 00Z/16 ASSTD WITH STRONG CAA/2MB/HR
PRES RISES. AM EXPECTING STRONGEST NW WIND GUSTS OF 40-44KT
ADJACENT CHES BAY OVER INTO DEL.

GFS IS GETTING SHARPER AND STRONGER IN ITS 12Z/14 SOLN.

THINKING WE HAVE A WIND PROBLEM FOR DEL/E MD/COASTAL NJ LATE THU
AFTN WITH SCATTERED REPORTS OF BROKEN FOLIATED TREE LIMBS AND
ASSOCIATED POWER OUTAGES.

WE MAY NEED A WIND ADVY FOR THIS THU AFTN PERIOD IN A FUTURE FCST
ISSUANCE.

TEMPS AT PHL ...AT 00Z THIS EVENING AROUND 80. THURSDAY EVENING
AT 00Z...BETWEEN 57-61F. NAM 12Z/14 FCST BL TEMP IS 27C AT 18Z
THU 12C AT 00Z FRI...DOWN 15C IN 6 HRS...MORE ARGUMENT FOR A WIND
ADVY...POSSIBLY ENTIRE REGION NJT SEWD IN THE 20Z THU-00Z FRI TIME
FRAME.

POPS WERE BOOSTED TO CATEGORICAL N 1/2 FA FOR A 1 TO 4 HR PERIOD
OF MEASURABLE...ESPECIALLY MIDDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A NOTICEABLE AIR MASS CHANGE WILL BE ONGOING AT THE START OF THE
LONG TERM PERIOD, WITH A STRONG COLD FRONT AND UPPER TROUGH TO THE
EAST OF THE AREA AND A LARGE, COOL HIGH PRESSURE SYSTEM BUILDING
INTO THE REGION FROM THE WEST. NORTHWESTERLY WINDS ON THE ORDER OF
10 TO 20 MPH CAN BE EXPECTED EARLY THURSDAY NIGHT, BEFORE
DIMINISHING DURING THE NIGHTTIME HOURS. DESPITE MUCH COOLER AIR
SPREADING IN ACROSS THE NORTHERN TERRAIN, WITH LOWS ANTICIPATED TO
BOTTOM OUT IN THE MID TO UPPER 30S ACROSS THE POCONOS AND NORTHWEST
NJ, FROST FORMATION IS NOT EXPECTED TO BE WIDESPREAD WITH WINDS
REMAINING ELEVATED THROUGH THE NIGHT.

FOR THE MOST PART, DRY CONDITIONS ARE EXPECTED FOR THE FORECAST AREA
WITH THE CENTER OF THE SURFACE HIGH PRESSURE TO OUR NORTH FROM
FRIDAY THROUGH THE WEEKEND. WHAT IS NOTICEABLE, HOWEVER, IS A
NORTHEASTERLY FLOW SETTING UP ALONG THE SOUTHERN EXTENT OF HIGH
PRESSURE THAT MAY BRING INCREASING MOISTURE AND THE POSSIBILITY FOR
SHOWERS TO PORTIONS OF THE DELMARVA. FOR NOW, SLIGHT CHANCE POPS
HAVE BEEN MAINTAINED DURING THE FRIDAY NIGHT THROUGH EARLY SATURDAY
NIGHT TIMEFRAME WHEN PRECIP CHANCES APPEAR TO BE THE BEST AS
REFLECTED IN THE GFS AND EURO.

TEMPERATURES WILL BE RUNNING SOME 10 TO 15 DEGREES BELOW AVERAGE
FROM LATE THURSDAY NIGHT THROUGH SATURDAY BEFORE MODIFYING SOMEWHAT
TO CLOSE OUT THE WEEKEND. THE GRADUAL WARMING TREND THEN CONTINUES
INTO EARLY NEXT WEEK. MOS AND HPC GUIDANCE WERE USED FOR
TEMPERATURES THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MOST OF THE DAYTIME CUMULUS IS THINNING AND FLATTENING OUT EARLY
THIS EVENING AS THE SURFACE BEGINS TO COOL. A SEA BREEZE FRONT HAS
BEEN WORKING INLAND, HOWEVER IT APPEARS TO BE IN THE PROCESS OF
SLOWING AND ALSO WASHING OUT AS OF 2145Z. SOME ISOLATED SHOWERS OR
A THUNDERSTORM HAVE BEEN POPPING UP NORTH AND WEST OF THE KPHL
AREA, HOWEVER THESE HAVE NOT BEEN LASTING LONG. THERE IS A CLUSTER
OF SHOWERS AND THUNDERSTORMS FROM SOUTH-CENTRAL PENNSYLVANIA TO
FAR NORTHERN VIRGINIA WHICH IS MOVING EASTWARD. IT APPEARS THAT
MOST OF THIS SHOULD TEND TO WEAKEN AS IT GETS CLOSER TO OUR AREA
THROUGH THE EVENING HOURS. WE STILL CANNOT RULE OUT SOME OF THIS
GETTING TO KRDG TO KPHL TO KILG ON WESTWARD ESPECIALLY, HOWEVER
CONFIDENCE OF IT IMPACTING AN ACTUAL TERMINAL IS ON THE LOW SIDE.

OTHERWISE, ANY CONVECTION MAINLY NORTH AND WEST OF KPHL SHOULD DIMINISH
BETWEEN 01Z-04Z BUT MAY REDEVELOP TOWARD 12Z IN EASTERN PA.
OTHERWISE, VFR WITH OCCASIONAL CEILINGS AOA 5000 FEET KPHL WEST AND NORTH.
POSSIBLE POCKETS OF MVFR/IFR FOG AFTER 06Z.

THURSDAY....VFR CIGS OVERSPREADING THE REMAINDER OF THE AREA DURING
THE MORNING WITH IFR CONDITIONS IN A 1-4 HR PERIOD OF SHOWERS ISO TSTMS
POCONOS SPREADING SEWD TO THE DEL VALLEY BETWEEN 15Z-18Z AND
REACHING THE NJ-DE COAST BY 20-21Z. SW WIND GUSTS TO 15 KT WILL
SHIFT NW AND BECOME BRIEFLY SUSTAINED NW 20-27 KT WITH SCT GUSTS
38-44 KT BETWEEN ROUGHLY 20Z/15-00Z/16 FROM KTTN TO KPHL-KILG SEWD
TO KACY BY 23Z. BACK TO VFR CIGS ABOUT 2 OR 3 HRS AFTER WSHIFT TO
NW. TIMING AND ULTIMATE STRENGTH OF WIND STILL SOME VARIABILITY.

OUTLOOK...
WINDS MAY STILL BE ELEVATED FOR A TIME EARLY THURSDAY NIGHT WITH A
STRONG COLD FRONT TO THE EAST AND SURFACE HIGH PRESSURE OFF TO THE
WEST. HOWEVER WINDS WILL SUBSIDE RATHER QUICKLY THURSDAY NIGHT AND
SKIES WILL ALSO CLEAR, ALLOWING FOR VFR CONDITIONS FROM THURSDAY
NIGHT RIGHT THROUGH THE WEEKEND AND INTO MONDAY. HOWEVER, SOME
HIGHER CLOUDS ARE ANTICIPATED FOR SOUTHERN AREAS FROM FRIDAY AND
INTO THE WEEKEND THANKS TO A PERSISTENT NORTHEASTERLY FLOW SETTING
UP AROUND LARGE HIGH PRESSURE.

&&

.MARINE...
SCA CONTD FOR LATE THU INTO FRI.

TONIGHT...A FEW SSW GUSTS NEAR 20 KNOTS AND ATLC WATERS SEAS NEAR
4 FT FROM SE SWELL OF ABOUT 11 SEC.

THURSDAY...A STRONG COLD FRONT WILL PUSH THROUGH THE AREA
THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. THERE MAY BE
LOCALLY STRONG THUNDERSTORMS ASSOCIATED WITH THE FRONT WHICH
FEATURE GUSTY WINDS AND HIGHER WAVES. WIDESPREAD SMALL CRAFT
ADVISORY CONDITIONS WILL DEVELOP LATE IN THE DAY. GUSTS WERE
CAPPED AT 36 KNOTS THUS AFTN FOR NOW...BUT THERE MAY BE A FEW
GUSTS TO 40 KNOTS.

OUTLOOK...
A STRONG NORTHERLY FLOW IS EXPECTED FOR THE COASTAL WATERS FROM
THURSDAY NIGHT INTO FRIDAY AS A STRONG COLD FRONT CONTINUES TO PUSH
OUT TO SEA AND A LARGE HIGH PRESSURE SYSTEM BUILDS INTO THE AREA.
SMALL CRAFT ADVISORY CONDITIONS FOR BOTH WINDS AND SEAS ARE
ANTICIPATED DURING THIS TIMEFRAME. A PERIOD OF BELOW ADVISORY
CONDITIONS IS THEN FORECAST FROM FRIDAY NIGHT THROUGH SATURDAY,
ESPECIALLY FOR DELAWARE BAY AND OUR NORTHERN WATERS. BUT WITH THE
CENTER OF STRONG HIGH PRESSURE REMAINING TO OUR NORTH AND A
PERSISTENT NORTHEASTERLY FLOW SETTING UP, HIGHER SEAS ARE AGAIN
EXPECTED FROM SUNDAY THROUGH EARLY NEXT WEEK.

&&

.RIP CURRENTS...
THE RIP CURRENT RISK FOR BOTH NEW JERSEY AND DELAWARE IS MODERATE
THROUGH THIS EVENING. WE ISSUED A LOW RISK FOR THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO NOON EDT FRIDAY FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 2 AM EDT FRIDAY FOR
     ANZ430-431.

&&

SYNOPSIS...DRAG/KLINE
NEAR TERM...GORSE
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...DRAG/GORSE/KLINE
MARINE...DRAG/KLINE
RIP CURRENTS...
Hazardous weather outlook, Sep 14, 3:08 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT WED SEP 14 2011

DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027-
PAZ060-061-067>071-152015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
408 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS WITH GUSTS TO 45 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN ARE POSSIBLE BETWEEN NOW AND 10 PM OVER
EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH
GUSTY WINDS AND BRIEF HEAVY RAIN. ADDITIONALLY...THERE WILL BE A
SHORT PERIOD OF SUSTAINED NORTHWEST WINDS AROUND 30 MPH AND GUSTS
TO 45 MPH BETWEEN 2PM AND 8 PM AS A STRONG COLD FRONT PASSES
THROUGH THE REGION WITH SHARPLY FALLING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-152015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
408 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS ALSO A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY
WITH GUSTY WINDS AND BRIEF HEAVY RAIN.

ADDITIONALLY...THERE WILL BE A SHORT PERIOD OF SUSTAINED NORTHWEST
WINDS AROUND 30 MPH AND GUSTS TO 45 MPH BETWEEN 4 PM AND 8 PM AS A
STRONG COLD FRONT PASSES THROUGH THE REGION WITH SHARPLY FALLING
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ001-007-008-PAZ054-055-062-152015-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
408 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS WITH GUSTS TO 45 MPH...SMALL HAIL AND
BRIEF HEAVY RAIN ARE POSSIBLE BETWEEN NOW AND 10 PM OVER EASTERN
PENNSYLVANIA AND NORTHWEST NEW JERSEY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH
GUSTY WINDS AND BRIEF HEAVY RAIN. ADDITIONALLY...THERE MAY BE A
SHORT PERIOD OF SUSTAINED NORTHWEST WINDS AROUND 30 MPH AND GUSTS
TO 45 MPH BETWEEN NOON AND 4 PM AS A STRONG COLD FRONT PASSES
THROUGH THE REGION WITH SHARPLY FALLING TEMPERATURES.

THERE IS A LOW CHANCE OF ISOLATED FROST IN THE POCONOS AND SUSSEX
COUNTY NEW JERSEY FRIDAY OR SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450-451-152015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
408 PM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO NOON EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

ROUGH SEAS ARE LIKELY SUNDAY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ452>455-152015-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
408 PM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO NOON EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

ROUGH SEAS ARE LIKELY SATURDAY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-152015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
408 PM EDT WED SEP 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 2 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Eastern Ocean

When
September 14, 5:00 PM EST to 6:00 PM EST
Where
Eastern Ocean forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Rip Current, Eastern Ocean2011-09-1424MaleIn WaterDirect

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349090.